A Caltech Library Service

The Higgs Branch of Impurity Theories

Kapustin, Anton and Sethi, Savdeep (1998) The Higgs Branch of Impurity Theories. Advances in Theoretical and Mathematical Physics, 2 (3). pp. 571-591. ISSN 1095-0761. doi:10.4310/ATMP.1998.v2.n3.a6.

[img] PDF - Published Version
See Usage Policy.

PDF - Submitted Version
See Usage Policy.


Use this Persistent URL to link to this item:


We consider supersymmetric gauge theories with impurities in various dimensions. These systems arise in the study of intersecting branes. Unlike conventional gauge theories, the Higgs branch of an impurity theory can have compact directions. For models with eight supercharges, the Higgs branch is a hyperKähler manifold given by the moduli space of solutions of certain differential equations. These equations are the dimensional reductions of self-duality equations with boundary conditions determined by the impurities. They can also be interpreted as Nahm transforms of self-duality equations on toroidally compactified spaces. We discuss the application of our results to the light-cone formulation of Yang-Mills theories and to the solution of certain N=2 d=4 gauge theories.

Item Type:Article
Related URLs:
URLURL TypeDescription Paper
Kapustin, Anton0000-0003-3903-5158
Sethi, Savdeep0000-0002-7520-680X
Additional Information:© 1998 International Press. It is our pleasure to thank S. Cherkis, O. Ganor, G. Moore, N. Nekrasov, J. Park, A. Uranga, C. Vafa and E. Witten for helpful discussions. The work of A.K. is supported by DOE DE-FG02-90ER40542; that of S.S. by NSF grant DMS-9627351.
Funding AgencyGrant Number
Department of Energy (DOE)DE-FG02-90ER40542
Issue or Number:3
Record Number:CaltechAUTHORS:20111220-133738420
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:28540
Deposited By: Tony Diaz
Deposited On:09 Jan 2012 19:23
Last Modified:09 Nov 2021 16:58

Repository Staff Only: item control page